MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT
Model Number 77368
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hemolysis (1886); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(code unspecified, describe) (device evaluation anticipated, but not yet begun.The device was not returned.However an unused hemoconcentrator from the same lot was returned.The sample was forwarded to the supplier for further evaluation.No issues were noted from the dhr review.The coc for the hemoconcentrator was reviewed and no issues were noted.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, the pack exhibited varying levels of hemolysis, a 'pink tinge' to the hemoconcentrator effluent.The team primed their cpb circuit and recirculated as per their normal process and added the packed red blood cells (prbc) to the system after which, it was noted, there was red effluent from the hemoconcentrator.The circuit was utilized in the cardiopulmonary bypass surgery and once on bypass they customer commented that the red effluent eventually cleared up.The product was not changed out and surgery was completed successfully.There was no delay reported, no blood loss and no patient consequences reported.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted january 12, 2021.The issue reported was not confirmed.The unused samples were sent to the supplier where they performed visual inspection and did not find any signs of deformity or damage.The samples were built into a test circuit and bovine blood was circulated at 100ml/min and at 500ml/min.The samples were conforming to the factory's spec with no issues noted.The supplier also reviewed their manufacturing records and product release records of the part and no issues were noted from the review.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations- and as indicated by terumo cardiovascular systems corporation in the initial report submitted january 12, 2021.Upon further investigation of this reported event, the following information is new and/or changed.D8 (was this device serviced by a third party?) no.G3 (date received by manufacturer); g6 (type of report) follow-up; h2 (if follow-up, what type) correction; h6 (component code) ¿ 558 - concentrator or 525 -tube; h6 (health effect ¿ impact code) ¿ 2199 ¿ no health consequences or impact.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key11159353
Report Number1212122-2021-00003
Device Sequence Number3718135
Product Code OEZ
UDI-Device Identifier00699753513235
UDI-Public(01)00699753513235
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number77368
Device Lot NumberY42941749
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer01/22/2021
06/04/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/05/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1